Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 1, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 14, 2006, 9:31 AM EST for 25 counties in Pennsylvania. It took effect at Jan 14, 2006, 5:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 9:31 AM EST (14:31 UTC)
- In effect from
- Jan 14, 2006, 5:00 PM EST
- Expired
- Jan 15, 2006, 3:33 AM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
All 25 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 72 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -212 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 141431 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 931 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SUNDAY... .STRONG WINDS WILL BUFFET THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-142245- /O.NEW.KCTP.WI.Y.0001.060114T2200Z-060115T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 931 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM OVER LONG ISLAND WILL CONTINUE MOVING VERY SLOWLY EAST THIS AFTERNOON AND TONIGHT. MEANWHILE...A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST. THIS COMBINATION OF WEATHER SYSTEMS WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE REGION LATER THIS AFTERNOON...RESULTING IN STRONG AND GUSTY NORTHWEST WINDS. AT THIS TIME...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON...AND WILL PERSIST INTO MUCH OF TONIGHT. IN ADDITION...SOME WIND GUSTS OF 50 MPH WILL BE POSSIBLE AT TIMES. THE STRONGEST WINDS ARE EXPECTED TO AFFECT THE REGION FROM LATE THIS AFTERNOON THROUGH MUCH OF TONIGHT. RESIDENTS ACROSS THE AREA MAY WANT TO SECURE LOOSE OUTDOOR OBJECTS THIS MORNING THROUGH EARLY THIS AFTERNOON BEFORE THE STRONGER WINDS DEVELOP. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ KL/DO/PH
3 follow-up statements
000 WWUS71 KCTP 142020 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS EVENING TO 7 AM EST SUNDAY... .STRONG WINDS WILL BUFFET THE REGION TONIGHT. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-150430- /O.CON.KCTP.WI.Y.0001.060114T2200Z-060115T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 320 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM OVER LONG ISLAND WILL CONTINUE MOVING VERY SLOWLY EAST TONIGHT. MEANWHILE...A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST. THIS COMBINATION OF WEATHER SYSTEMS WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE REGION...RESULTING IN STRONG AND GUSTY NORTHWEST WINDS TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO PERSIST THROUGH MOST OF THE NIGHT. THE WINDS MAY ALSO GUST TO 50 MPH AT TIMES. RESIDENTS ACROSS THE AREA MAY WANT TO SECURE LOOSE OUTDOOR OBJECTS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DANGELO/LIPTON
000 WWUS71 KCTP 150145 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 PM EST SAT JAN 14 2006 PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-151200- /O.CON.KCTP.WI.Y.0001.000000T0000Z-060115T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 845 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM OVER LONG ISLAND WILL CONTINUE MOVING VERY SLOWLY EAST WHILE A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST. THIS COMBINATION OF WEATHER SYSTEMS WILL CREATE STRONG AND GUSTY NORTHWEST WINDS OVERNIGHT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO LAST THROUGH SUNRISE. THE WINDS MAY ALSO GUST TO 50 MPH AT TIMES. RESIDENTS ACROSS THE AREA MAY WANT TO SECURE LOOSE OUTDOOR OBJECTS...AND BE ALERT FOR DIFFICULT DRIVING CONDITIONS. EXPECT AREAS OF BLOWING SNOW TO REDUCE VISIBILITIES IN SPOTS AS WELL. THE STRONG WINDS WILL ALSO COMBINE WITH THE COLD TEMPERATURES TO MAKE WIND CHILLS DROP TO AROUND ZERO AROUND SUNRISE. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DANGELO
000 WWUS71 KCTP 150833 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 AM EST SUN JAN 15 2006 ...WIND ADVISORY CANCELLED... .IT WILL STAY WINDY TODAY...WITH GUSTS BETWEEN 30 AND 45 MPH BEING COMMON. HOWEVER THE WIND SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE MOST PART...SO THE WIND ADVISORY IS CANCELLED. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-150945- /O.CAN.KCTP.WI.Y.0001.000000T0000Z-060115T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET... BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 333 AM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. $$ LA CORTE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:30 AM EST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 14, 3:30 AM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 AM EST SAT JAN 14 2006 .SHORT TERM (TODAY INTO SUNDAY)... MUCH HAPPENING AT THIS EARLY HOUR. AT 06Z THE SFC LOW...ABOUT 990MB...WAS ON TOP OF JST WITH A SUBSEQUENT SHARP WIND SHIFT AFTER PASSAGE AND GUSTS INTO THE MID 30S. AT 08Z...A BROKEN LINE...A SORT OF NARROW COLD FRONTAL RAIN BAND TYPE FEATURE EXTENDS FROM NEAR CEDAR RUN IN LYCOMING COUNTY SSE TO NEAR HARRISBURG...AND INTO NRN MD. VERY HEAVY RAIN AND WIND GUSTS TO THE MID 30S SEEM COMMON TO THIS FEATURE. CANT RULE OUT A RUMBLE OF THUNDER AS WELL AS LIGHTNING DETECTOR SHOWS OCNL STRIKES SCATTERED ABOUT THE REGION. THE SFC LOW SHUD PASS DURG THE MORNING TAKING MOST OF THE STEADY PRECIP WITH IT. AS UPPER SYSTEM PASSES WE COOL AND RAIN--->SNOW SHOWERS SHUD BECOME THE SCENARIO...ALONG WITH VERY GUSTY WINDS. SREFS/ETA AND GFS ALL SHOW A 45-60KT NORTHERLY LOW LEVEL JET DEVELOPING...SOME 2-4 STD DEV ABOVE NORMAL. WITH STRONG COLD ADVECTION DEVELOPING...AND FCST PRESSURE RISES ON THE ORDER OF 5-9MB/6HR EXPECTED TO TRACK ACROSS THE REGION...GUSTS OVER 40MPH LOOK LIKE A GOOD BET FROM ABOUT MID DAY ONWARD. REALLY PONDERED WIND ADV FOR LATER TODAY...BUT IN TALKING TO SURROUNDING OFFICES...CONSENSUS WAS TO GO FOR FOR JUST SUB ADV WINDS. OTHER THING TO CONSIDER IS POTENTIAL FOR SNOW BACK IN THE COLD AIR. HIGH RES ETA AND WS ETA BOTH SHOW MARGINAL QPF HANGING BACK IN A DEFORMATION ZONE THRU ABOUT MID AFTERNOON. WENT FOR AN INCH OR 2 OF SNOW OVER THE WEST. AM COUNTING ON WINDS GOING STRONG NORTHERLY AND NOT HAVING THE BEST UPSLOPE COMPONENT IN THE LAURELS WHERE I WENT FOR 1-3 INCHES...JUST BELOW ADVISORY. PROBLEMS COULD ARISE IF THE WIND REALLY STARTS KICKING UP THE SNOW. AT LEAST EARLY ON IT SHUD BE A WET SNOW AND NOT PRONE TO BLOWING AND DRIFTING...BUT WILL HAVE TO KEEP ALERT FOR DETERIORATING CONDITIONS. OVERALL THINGS SHUD IMPROVE OVERNIGHT AS THE SFC LOW PULLS AWAY. THE WIND WILL STAY QUITE GUSTY OVERNIGHT INTO MUCH OF THE DAY TOMORROW BEFORE THE GRAD STARTS TO SLACKEN. LA CORTE && .LONG TERM (TONIGHT THROUGH FRIDAY)... SERIES OF SYSTEMS CONTINUE TO TRAVERSE THE REGION WITH ONE SLATED FOR MID WEEK AND NEW GFS SHOWING WARM ADVECTION BEGINNING AGAIN BY WEEKEND. NEW MREF SHOWS WE LOSE OR TROF BY EARLY IN THE NEW WEEK...WITH A RIDGE AND ANOMALOUSLY HIGH HEIGHTS RETURNING TO THE NE BY MID WEEK. SW FLOW ALOFT REMAINS THRU THE END OF THE WEEK WITH THE LONG WAVE TROF ESTABLISHED OVER THE CTRL US. THE COLD AIR THAT MOVES IN ON THE HEELS OF OUR CURRENT SYSTEM IS JUST SEASONALLY COLD...BUT WILL BE A STARK CONTRAST TO THE BALMY CONDITIONS OF RECENT DAYS. MREF SHOWS ANOMALOUS WARMTH IN THE LOW LEVELS RETURNING BY MID WEEK AND LASTING INTO FRIDAY AS THE VERY WARM JANUARY MARCHES ON. LA CORTE && .AVIATION... A LITTLE BIT OF EVERYTHING THE NEXT 24 HOURS. GUSTY WINDS AND HEAVY RAIN EARLY ON...WITH LOW LEVEL WIND SHEAR...AND AN ISOLATED RUMBLE OF THUNDER POSSIBLE. AFTER TALKING TO LWX...STILL THINK SEVERE NOT REAL LIKELY...BUT WILL KEEP AN EYE ON IT. MAINLY MVFR/IFR CONDITIONS TODAY...BUT MAY GO BRIEFLY TO VFR UNDER DRY SLOT. COLDER AIR TO WORK IN LATER...THUS SNOW SHOWERS EXPECTED LATER TODAY INTO TONIGHT...BUT VERY SHARP BACK EDGE TO STEADY PCPN ON RADAR...SO IT WILL BE A WHILE FOR PCPN TO REFORM. HAVE TO WAIT FOR THE UPPER LEVEL LOW. WILL KEEP THIS SHORT...AND WATCH RADAR. PAST EXPERIENCE WITH SIMILAR EVENTS HAVE YIELDED SOME NASTY WEATHER WITH SECONDARY LOWS TRACKING ACROSS THE REGION WITH A NEGATIVE TILT TROUGH. MARTIN && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 14, 3:45 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EST SAT JAN 14 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-150845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 345 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL TRAVERSE THE STATE TODAY...BRINGING MUCH COLDER AND WINDY WEATHER IN ITS WAKE. RAIN WILL CHANGE TO SNOW SHOWERS WITH AN INCH OR 2 OF ACCUMULATION POSSIBLE...ESPECIALLY OVER WESTERN HIGH TERRAIN. IN ADDITION...WIND GUSTS BETWEEN 35 AND 45 MPH WILL BE COMMON. NO ADVISORIES OR WARNINGS ARE PLANNED AT THIS TIME...HOWEVER A SNOW ADVISORY MAY BECOME POSSIBLE IF SNOW AND WIND COMBINE TO BRING INCLEMENT CONDITIONS. THE BEST CHANCE FOR THIS WOULD BE OVER THE LAUREL HIGHLANDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.